Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS Denver/Boulder, CO

August 17, 2007Clear Creek County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 17, 2007, 4:51 PM MDT for Clear Creek County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 4:51 PM MDT (22:51 UTC)
Expired
Aug 17, 2007, 7:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Clear Creek County, CO

The radar

The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7104 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 172252
FFWBOU
COC019-180145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CLEAR CREEK COUNTY IN CENTRAL COLORADO

* UNTIL 745 PM MDT

* AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR IDAHO SPRINGS...OR ABOUT
  29 MILES WEST OF DENVER. THIS STORM WAS MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDAHO
  SPRINGS AND THE VIRGINIA CANYON DRAINAGE.

DOPPLER RADAR ESTIMATES THAT AROUND THREE-QUARTERS OF AN INCH OF 
RAIN IN THE PAST 20 MINUTES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.

LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549

$$

DANKERS
2 follow-up statements
000 
WGUS75 KBOU 172356
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
553 PM MDT FRI AUG 17 2007

COC019-180145-
CLEAR CREEK CO-
553 PM MDT FRI AUG 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTH
CENTRAL CLEAR CREEK COUNTY...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS HAD MOVED AWAY FROM CLEAR CREEK COUNTY. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IDAHO SPRINGS.

DOPPLER RADAR ESTIMATES THAT BETWEEN THREE-QUARTERS AND ONE INCH OF 
RAIN FELL BETWEEN 430 PM AND 500 PM.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.

LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549

$$

DANKERS
000 
WGUS75 KBOU 180059
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT FRI AUG 17 2007

COC019-180105-
CLEAR CREEK CO-
659 PM MDT FRI AUG 17 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL CLEAR
CREEK COUNTY...

RAIN SHOWERS HAVE MOVED OUT OF CLEAR CREEK COUNTY.  HEAVY RAIN FROM 
EARLIER THIS EVENING CAUSED WATER LEVELS TO RISE IN THE VIRGINIA 
CANYON DRAINAGE.  WITHOUT ADDITIONAL RAINFALL TONIGHT...NO MORE 
FLOODING PROBLEMS ARE EXPECTED. 

LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549

$$

DANKERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:30 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 17, 3:30 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT FRI AUG 17 2007

.SHORT TERM...HIGH COUNTRY CONVECTION NOW UNDERWAY IN RESPONSE TO
STEEP LAPSE RATES AND A NARROW 300-500 MB POTENTIAL VORTICITY LOBE
APPROACHING FM NWRN COLORADO. QG VERTICAL MOTION FIELDS INDICATING
ONLY WEAK MID-LEVEL ASCENT WITH THIS FEATURE. A SECOND LINE OF
INSTABILITY AND MID-LEVEL POTENTIAL VORTICITY CREEPING NORTHWARD
ACROSS EAST-CENTRAL COLORADO ATTM WILL TAKE AIM ON THE NERN CORNER
OF THE STATE DURING THE LATE AFTERNOON AND EVENING TIME PERIOD.
NAM12 SBCAPES FM 00Z-03Z/SAT IN THE 2000-3400 J/KG RANGE OUT NEAR
THE NE CORNER OF THE STATE. FCST SOUNDINGS NOT AS OPTIMISTIC WITH
0-3KM CAPE VALUES. FURTHERMORE SOUNDINGS INDICATE A GOOD AMOUNT OF
CONVECTIVE INHIBITION OUT THERE DUE TO A STG STABLE LAYER JUST ABOVE
THE BOUNDARY LAYER BTWN 750-650 MB. SUSPECT THIS INVERSION WILL ONLY
DELAY THE INEVITABLE DEVELOPMENT OF STORMS ACROSS THE NERN PLAINS
THIS EVENING. ONCE SFC BASED UPDRAFTS BREAK THROUGH THE CAP A
FAVORABLE VERTICAL SHEAR PROFILE SHOULD SUPORT SEVERAL MESOCELLS AND
POSSIBLY A SUPERCELL OR TWO. LARGE HAIL AND DAMAGING WET MICROBURST
WINDS MAIN SVR WX THREAT IN AN AREA GENERALLY EAST OF A GREELEY TO
LIMON LINE. OUTFLOW BOUNDARIES PRODUCED BY STORMS PRESENTLY FIRING
WEST OF THIS LINE SHOULD PROVIDE THE LOW-LEVEL LIFT NECESSARY TO
INITIATE SCATTERED CONVECTION FARTHER EAST. MOST OF THIS CONVECTION
SHOULD END BEFORE 06Z/SAT WITH THE ABOVE MENTIONED IMPULSES EXITING
THE AREA.

ON SATURDAY...MAY SEE A REPEAT OF TODAYS WEATHER ALTHOUGH AIRMASS
APPEARS SOMEWHAT DRIER AT LOW LEVELS AND MID-LEVEL INSTABILITY ONLY
MARGINAL EAST OMTNS. SHOULD SEE STORMS FORMING OVER THE MTNS AROUND
MIDDAY BEFORE A FEW OF THESE STORMS DRIFT E-NEWRD OVR THE NEARBY
PLAINS. MAY BE DIFFICULT FOR STORMS TO FORM MUCH FARTHER EAST OF THE
I-25 URBAN CORRIDOR WHERE STRONGER MID-LEVEL SUBSIDENCE WILL WORK
AGAINST THEM.  AS FOR TEMPERATURES...EXPECT TO SEE ONLY SLIGHTLY
WARMER READINGS ON SATURDAY WITH LESS THAN A 1C INCREASE IN
TEMPERATURES ALOFT.

.LONG TERM...THE UPPER LEVEL HIGH WILL REMAIN CENTRED ACROSS NEW
MEXICO WITH A CONTINUED LIGHT SW FLOW ALOFT OVER THE WEEKEND. THIS
WILL CONTINUE THE DIURNAL TREND OF ISOLD AFTERNOON/EVENING
THUNDERSTORMS. THE HIGH WILL BECOME MORE SUPRESSED ON MONDAY AND
TUESDAY AS A FAST MOVING TROF MOVES ACROSS THE NRN TIER OF THE
COUNTRY. THIS WILL RESULT IN AN ASSOCIATED COLD FRONT LATE TUE WITH
A BIT OF COOLING EXPECTED FOR WED/THU. LOOKS LIKE THE BEST CHANCES
FOR PRECIP WILL BE LATE WED/THU WITH RETURN E-SE LOW LVL FLOW WHILE
THE UPPER AIR PATTERN SHIFTS TO A LIGHT NW FLOW ALOFT. HIGH TEMPS
WILL BE WELL INTO THE MID 90S FOR MONDAY AND TUESDAY THEN A COOL
DOWN WED/THU BEHIND THE WEAK FRONTAL SYSTEM.

.AVIATION...THUNDERSTORMS ROLLING OFF THE FRONT RANGE MAY IMPACT
OPERATIONS AT DENVER AREA AIRPORTS THROUGH 02Z/SAT. WIDELY SCATTERED
THUNDERSTORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH AND
FREQUENT CLOUD-TO-GROUND LIGHTNING. A FEW STORMS MAY ALSO PRODUCE
SEVERAL MINUTES OF HEAVY RAINFALL POSSIBLY REDUCING VISIIBILITIES TO
LESS THAN 3 MILES. CLEARING SHOULD BEGIN AFTER 02Z ONCE THE UPPER
AIR WEATHER DISTURBANCE OVER THE MOUNTAINS MOVES EAST OF THE AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BAKER/SWE
Hazardous weather outlook, Aug 17, 11:18 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1118 AM MDT FRI AUG 17 2007

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1118 AM MDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE NORTHEAST
PLAINS OF COLORADO AFTER 3 PM. A FEW OF THESE STORMS NOTABLY EAST OF
A GREELEY TO LIMON LINE MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. A WEAK UPPER LEVEL WEATHER
DISTURBANCE CURRENTLY OVER EAST-CENTRAL COLORADO WILL PASS OVER THE
AREA LATER THIS AFTERNOON. THE LIFT PRODUCED BY THIS DISTURBANCE
COUPLED WITH FAVORABLE SHEAR AND DEEP MOISTURE WILL SUPPORT
THUNDERSTORM DEVELOPMENT IN THIS AREA.

THE SECOND WEATHER MAKER PRESENTLY OVER WESTERN COLORADO IS EXPECTED
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
HIGH VALLEYS THROUGH THE AFTERNOON...GENERALLY AFTER 1 PM. LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE
GREATEST CONCERN WITH THESE STORMS.

FOR THE REST OF THE OUTLOOK AREA...THE CHANCE FOR THUNDERSTORMS WILL
BE LOWER. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED TO MOVE
OFF THE FRONT RANGE AND OVER THE ADJACENT PLAINS SOMETIME AFTER 3
PM. STRONG OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN THREAT WITH
THESE HIGH BASED STORMS.

THUNDERSTORMS ARE EXPECTED TO END IN MOST AREAS BY MID-EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE WEEKEND...THEN DRIER AND WARMER FOR MONDAY AND TUESDAY. A WEAK
FRONTAL SYSTEM AND ADDITIONAL MOISTURE WILL MOVE BACK INTO THE
REGION LATE TUESDAY AND WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES
AND A BETTER CHANCE FOR STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/SWE

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.